Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 20, 2019, 7:21 PM EDT for Cobb County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2019, 7:21 PM EDT (23:21 UTC)
- Expired
- Jul 20, 2019, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 50
County Cobb County, GA
The radar
The Atlanta radar (KFFC), 62 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 165 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 877 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812
WWUS82 KFFC 202321
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sat Jul 20 2019
GAZ031-032-202345-
Cobb GA-Paulding GA-
721 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT...a strong thunderstorm was over Hiram, or 7 miles east
of Dallas...moving north at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Kennesaw, Acworth, Powder Springs, Austell, Hiram, Sweat
Mountain, Due West, Sandy Plains, Lost Mountain Park, Kennesaw State
University and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8475 3407 8462 3407 8444 3381 8469
3381 8472 3379 8473 3378 8485
TIME...MOT...LOC 2321Z 188DEG 8KT 3388 8472
WIND...50MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 20, 2:47 PM EDT, 4 hours 34 minutes earlier.
Area forecast discussion, Jul 20, 2:47 PM EDT, 4 hours 34 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 247 PM EDT Sat Jul 20 2019 .SHORT TERM /Tonight through Sunday Night/... To begin the short term period, broad and weak low pressure and an associated enhanced moisture field are in place over the northern Gulf and southeastern CONUS. These features will propagate slowly westward through the remainder of the weekend. Heavy rain and thunderstorms are ongoing across far northern Georgia, but convection has been slow to fire elsewhere across north and central Georgia, as stubborn cloud cover and earlier precipitation have kept temperatures down and inhibited convective initiation. Regardless, scattered showers and thunderstorms remain possible from the mid- afternoon into the evening. Mainly chance PoPs are in place across the area, with the exception of likely PoPs across the far northern tier, through the remainder of the afternoon before diminishing tonight. Precipitable water values are around 2 inches across the area, indicating ample deep moisture, and boundary layer winds are once again quite slow. As a result, there is still a potential for some localized flash flooding concerns where slow-moving stronger cells produce persistent rainfall over a given area. With tall, skinny CAPE indicated by the thermal profile and SBCAPE values of 2000-3000 J/kg , there is a chance that a few thunderstorms could be strong and capable of producing gusty winds, frequent lightning, and heavy rainfall. An isolated severe storm cannot be ruled out. As the axis of heavier moisture shifts to the west of the area on Sunday, PoPs will be a bit lower than today. The highest PoPs will be focused across northwest Georgia with high-end chance PoPs, with slight chance to low-end chance PoPs elsewhere across the forecast area. High temperatures will be near climatological averages today and tomorrow, in the mid 90s in east and central Georgia and in the upper 80s and low 90s elsewhere across the forecast area. With dewpoints in the low to mid 70s and humid conditions, heat indices could reach into the low 100s in locations in central and east Georgia this afternoon and Sunday afternoon. However, heat indices are not expected to reach Heat Advisory criteria either this afternoon or tomorrow afternoon. King .LONG TERM /Monday through Saturday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... Main concerns in long term period continue to be timing for convection and likelihood that front will push through CWA next Tuesday/Wednesday. Model guidance still indicating large elongated upper ridge will be replaced by more amplified pattern with high amplitude ridge over the western CONUS and upper trough over the east half. Prior to and during this transition, noticeable weakness in the upper ridge will remain just to our west with deep moisture and slightly cooler mid level temps. Convection coverage may decrease a bit at start of long term period on Monday with slightly drier air moving in from the east. However as shortwave and front approach from the NW, moisture from weakness gets pooled ahead of front so expect more widespread convection on Tuesday. Guidance blend PoPs nearing categorical which matches well with neighboring WFOs. Can't rule out chc of slightly more organized strong/severe storms on Tuesday as well tho abundant clouds and lingering stratiform precip in the morning may significantly limit afternoon heating and instability. Heavy rain also likely in this pattern but hopefully mean winds aloft and vertical wind shear will be sufficient to keep storms moving and not remaining in any one place for too long. Models in better agreement on how far front will push but still skeptical based on subjective knowledge of fronts making it that far south in July. Guidance not going too crazy with cooler/drier air at the surface so only small modification to model blend temps/ dewpoints. Did adjust PoPs a bit to keep slight chc and TSRA lingering longer behind front based on uncertainty mentioned earlier. SNELSON && .AVIATION... 18Z Update... Low-end MVFR cigs were slow to improve throughout the morning, but have mainly scattered out to begin the TAF period. A cu field at 035-040 is expected to be in place this afternoon. Scattered TSRA/SHRA is anticipated to develop in the mid-afternoon, and have maintained a TEMPO for TSRA at 19-23Z at the metro sites for the most likely time for thunderstorms in the area. Winds will remain SW at generally 3-7 kts through the period, with the only exceptions being any variable gusts where TSRA occurs. Some MVFR vsby restrictions due to patchy fog are possible in the early morning tomorrow, but are expected to remain away from TAF sites at this time. //ATL Confidence...18Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 93 73 93 / 20 20 10 30 Atlanta 73 90 73 89 / 40 20 20 40 Blairsville 67 83 67 81 / 40 40 30 80 Cartersville 72 90 72 90 / 40 40 30 50 Columbus 73 92 74 93 / 20 20 10 30 Gainesville 72 89 72 88 / 30 20 20 50 Macon 73 94 74 94 / 20 20 10 30 Rome 72 90 72 90 / 40 50 30 60 Peachtree City 71 91 72 91 / 30 20 20 40 Vidalia 74 96 74 96 / 10 30 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....BDL AVIATION...King
Hazardous weather outlook, Jul 20, 9:05 AM EDT, 10 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 905 AM EDT Sat Jul 20 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 905 AM EDT Sat Jul 20 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Scattered thunderstorms are expected into tonight. A few storms will be strong with gusty winds, frequent lightning and heavy rainfall. While most storms will not be severe, one or two could reach severe levels. Persistent heavy rain will also lead to minor flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered afternoon and evening thunderstorms are expected through Monday. Widespread thunderstorms, some with very heavy rainfall, are likely on Tuesday, followed by a decrease in rain chances especially over north Georgia Wednesday through Friday. Any storms will have the potential for strong gusty winds, frequent lightning and very heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather or flooding through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 20, 4:58 PM EDT, 2 hours 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
458 PM EDT Sat Jul 20 2019
GAZ078-079-089-091-202130-
Harris GA-Marion GA-Talbot GA-Muscogee GA-
458 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARRIS...NORTHERN
MARION...SOUTHWESTERN TALBOT AND NORTHERN MUSCOGEE COUNTIES UNTIL 530
PM EDT...
At 457 PM EDT...a line of strong thunderstorms extended from near
Bleecker to near Fortson to Geneva...and moving north at 20 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Hamilton, Talbotton, Waverly Hall, Junction City, Geneva, Upatoi,
Goat Rock Lake, Ellerslie, Flat Rock, Green Island Hills, Juniper,
Baldwinville, Cataula, Baughville, Olive Branch, Po Biddy Crossroads,
Box Springs, Midland, Mountain Hill and Fortson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3277 8484 3272 8439 3252 8448 3253 8464
3253 8466 3254 8490 3252 8501 3258 8507
3262 8509 3263 8508 3264 8511 3266 8509
3267 8509 3269 8512 3270 8512
TIME...MOT...LOC 2057Z 189DEG 16KT 3255 8519 3261 8489 3259 8456
WIND...50MPHSpecial weather statement, Jul 20, 5:06 PM EDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
506 PM EDT Sat Jul 20 2019
GAZ023-202130-
Hall GA-
506 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HALL COUNTY UNTIL
530 PM EDT...
At 506 PM EDT...a strong thunderstorm was near Lula, or near
Gainesville...moving west at 5 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Lula, Clermont and Gillsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3440 8365 3440 8366 3438 8366 3436 8367
3434 8365 3428 8364 3426 8392 3446 8390
3446 8389 3447 8389 3448 8387 3450 8366
TIME...MOT...LOC 2106Z 094DEG 6KT 3438 8377Special weather statement, Jul 20, 6:14 PM EDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
614 PM EDT Sat Jul 20 2019
GAZ019-030-041-202245-
Polk GA-Haralson GA-Floyd GA-
614 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHWESTERN HARALSON AND
SOUTHERN FLOYD COUNTIES UNTIL 645 PM EDT...
At 613 PM EDT...a strong thunderstorm was over Cedartown...drifting
northeast at 5 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Seney, Fish Creek, Etna, Felton, Esom
Hill and Antioch.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3412 8505 3408 8505 3391 8507 3385 8537
3403 8541 3408 8542
TIME...MOT...LOC 2213Z 244DEG 17KT 3402 8526Special weather statement, Jul 20, 6:47 PM EDT, 34 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
647 PM EDT Sat Jul 20 2019
GAZ030-031-041-202315-
Polk GA-Haralson GA-Paulding GA-
647 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR POLK...NORTHERN HARALSON AND
WESTERN PAULDING COUNTIES UNTIL 715 PM EDT...
At 646 PM EDT...a strong thunderstorm was over Felton, or 7 miles
north of Buchanan...moving northeast at 10 mph.
HAZARD...Frequent cloud to ground lightning and heavy rain.
IMPACT...Lightning is one of nature's leading killers. If you can
hear thunder...you are close enough to be struck by
lightning. Heavy rain may cause temporary street flooding
especially in poor drainage areas.
Some locations in the path of this storm include
Cedartown, Rockmart, Aragon, Braswell, Yorkville, Fish Creek, Etna,
Eubank Lake, Esom Hill, Antioch, Van Wert, Draketown and Felton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3408 8518 3404 8491 3379 8495 3381 8503
3381 8505 3383 8517 3379 8536 3401 8541
3403 8541
TIME...MOT...LOC 2246Z 206DEG 8KT 3390 8520Special weather statement, Jul 20, 7:09 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
709 PM EDT Sat Jul 20 2019
GAZ043-202345-
Douglas GA-
709 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR DOUGLAS COUNTY UNTIL 745 PM
EDT...
At 709 PM EDT...a strong thunderstorm was over Bill Arp, or near
Douglasville...moving north at 5 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Douglasville, Villa Rica, Winston, Lake Val-Do-Mar, Chapel Hill, Bill
Arp and Fairplay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3376 8489 3378 8463 3361 8477 3360 8479
3361 8490
TIME...MOT...LOC 2309Z 199DEG 6KT 3367 8481
WIND...50MPHSpecial weather statement, Jul 20, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Sat Jul 20 2019
GAZ031-032-202345-
Cobb GA-Paulding GA-
721 PM EDT Sat Jul 20 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN COBB AND
SOUTHEASTERN PAULDING COUNTIES UNTIL 745 PM EDT...
At 721 PM EDT...a strong thunderstorm was over Hiram, or 7 miles east
of Dallas...moving north at 10 mph.
HAZARD...40 to 50 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Marietta, Kennesaw, Acworth, Powder Springs, Austell, Hiram, Sweat
Mountain, Due West, Sandy Plains, Lost Mountain Park, Kennesaw State
University and Brownsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3397 8475 3407 8462 3407 8444 3381 8469
3381 8472 3379 8473 3378 8485
TIME...MOT...LOC 2321Z 188DEG 8KT 3388 8472
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 8:16 PM EDT | Special Weather Statement | FFC | Johnson, Laurens | 29 min |
| Jul 19, 8:37 PM EDT | Special Weather Statement | FFC | Crisp, Dodge, Telfair, Wilcox | 83 min |
| Jul 20, 8:03 AM EDT | Special Weather Statement | FFC | Polk | 42 min |
| Jul 20, 8:06 AM EDT | Special Weather Statement | FFC | Bartow | 39 min |
| Jul 20, 8:44 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:29 AM EDT | Special Weather Statement | FFC | Polk | 46 min |
| Jul 20, 9:40 AM EDT | Special Weather Statement | FFC | Walker | 50 min |
| Jul 20, 10:29 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd, Walker | 31 min |
| Jul 20, 10:47 AM EDT | Flash Flood Warning | FFC | Dade, Walker | 6 hr |
| Jul 20, 10:57 AM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 48 min |
| Jul 20, 12:34 PM EDT | Special Weather Statement | FFC | Murray | 41 min |
| Jul 20, 12:40 PM EDT | River Flood Warning | FFC | Polk | 119 min |
| Jul 20, 1:04 PM EDT | Special Weather Statement | FFC | Murray | 26 min |
| Jul 20, 3:29 PM EDT | Special Weather Statement | FFC | Chattahoochee, Stewart, Webster | 31 min |
| Jul 20, 3:47 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Jul 20, 4:22 PM EDT | Special Weather Statement | FFC | Union | 23 min |
| Jul 20, 4:50 PM EDT | Special Weather Statement | FFC | Union | 25 min |
| Jul 20, 4:58 PM EDT | Special Weather Statement | FFC | Harris, Talbot | 32 min |
| Jul 20, 5:06 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 20, 6:14 PM EDT | Special Weather Statement | FFC | Polk | 31 min |
| Jul 20, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jul 20, 7:09 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 20, 7:44 PM EDT | Special Weather Statement | FFC | Cobb | 31 min |
| Jul 20, 7:57 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.